MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE068
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right m1 segment of the middle cerebral artery (mca) using a penumbra system ace 68 reperfusion catheter (ace68), a velocity delivery microcatheter (velocity), a penumbra system red 72 reperfusion catheter (red72), a penumbra engine (engine), a non-penumbra sheath, and a guidewire.During the procedure, the physician advanced the red72 over the velocity.It was reported that the patient¿s anatomy was tortuous.Therefore, the physician could only advance the red72 past the proximal tortuosity and tortuosity of the supraclinoid ica.However, the physician could not advance the red72 past the ophthalmic segment.Therefore, the red72 was removed from the patient.Next, the physician advanced the ace68 over the velocity to the target location and completed aspiration.Upon removal, it was noted the ace68 was broken at the distal part.Subsequently, the physician attempted to remove the distal part of the ace68 from the patient; however, it was unsuccessful.Therefore, the distal portion of the ace68 was left in the patient's vessel.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #01 mfr report:3005168196-2023-00042 1.Section g.Box 3.Report source 2.Section h.Box 10./11.Additional narrative please note that this complaint was submitted to the fda by the user facility with the following reference number:(b)(4).The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16219563
Report Number3005168196-2023-00042
Device Sequence Number5925603
Product Code NRY
UDI-Device Identifier00815948022843
UDI-Public815948022843
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K161640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/29/2023
Device Catalogue Number5MAXACE068
Device Lot NumberH11043
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2022
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexFemale
Patient Weight57 KG
Date Report Sent to FDA01/01/2005